Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 9, 2008, 8:43 AM PDT for Cowlitz County, Washington. It took effect at Jul 9, 2008, 2:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2008, 8:43 AM PDT (15:43 UTC)
- In effect from
- Jul 9, 2008, 2:00 PM PDT
- Expired
- Jul 10, 2008, 8:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KPDT 091543 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 843 AM PDT WED JUL 9 2008 ...WIND AND LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON AND THURSDAY OVER PORTIONS OF NORTH CENTRAL OREGON AND SOUTH CENTRAL WASHINGTON... .LOW RELATIVE HUMIDITY DURING THE AFTERNOON AND EARLY EVENING WILL PERSIST THROUGH THURSDAY IN THE COLUMBIA RIVER GORGE...THE EAST SLOPES OF THE NORTHERN OREGON AND SOUTHERN WASHINGTON CASCADES...AND THE COLUMBIA BASIN. WIND WILL INCREASE IN THE COLUMBIA RIVER GORGE AND NEAR THE CASCADES WEDNESDAY AFTERNOON AND EVENING...AND AGAIN ON THURSDAY AFTERNOON. ORZ609-WAZ609-092345- /O.UPG.KPDT.FW.A.0005.080709T2100Z-080711T0300Z/ /O.NEW.KPDT.FW.W.0003.080709T2100Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 843 AM PDT WED JUL 9 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR WEDNESDAY AND THURSDAY AFTERNOON AND EARLY EVENING. IN PORTIONS OF NORTH CENTRAL OREGON AND SOUTH CENTRAL WASHINGTON...WIND WILL INCREASE WEDNESDAY AFTERNOON TO 15 TO 25 MPH AND CONTINUE THROUGH THURSDAY EVENING. THE HIGHEST WIND WILL BE IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND BETWEEN 15 AND 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
7 follow-up statements
000 WWUS86 KPDT 091548 CCA RFWPDT RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 846 AM PDT WED JUL 9 2008 CORRECTED HEADLINE TO INCLUDE MORE INFORMATION ...WIND AND LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON AND THURSDAY OVER PORTIONS OF NORTH CENTRAL OREGON AND SOUTH CENTRAL WASHINGTON... .LOW RELATIVE HUMIDITY DURING THE AFTERNOON AND EARLY EVENING WILL PERSIST THROUGH THURSDAY IN THE COLUMBIA RIVER GORGE...THE EAST SLOPES OF THE NORTHERN OREGON AND SOUTHERN WASHINGTON CASCADES...AND THE COLUMBIA BASIN. WIND WILL INCREASE IN THE COLUMBIA RIVER GORGE AND NEAR THE CASCADES WEDNESDAY AFTERNOON AND EVENING...AND AGAIN ON THURSDAY AFTERNOON. ORZ609-WAZ609-100015- /O.UPG.KPDT.FW.A.0005.080709T2100Z-080711T0300Z/ /O.COR.KPDT.FW.W.0003.080709T2100Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 846 AM PDT WED JUL 9 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THURSDAY FOR ZONE 609 FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR WEDNESDAY AND THURSDAY AFTERNOON AND EARLY EVENING. IN PORTIONS OF NORTH CENTRAL OREGON AND SOUTH CENTRAL WASHINGTON...WIND WILL INCREASE WEDNESDAY AFTERNOON TO 15 TO 25 MPH AND CONTINUE THROUGH THURSDAY EVENING. THE HIGHEST WIND WILL BE IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND BETWEEN 15 AND 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 092144 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 244 PM PDT WED JUL 9 2008 ...WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTH CENTRAL OREGON... ...WIND AND LOW RELATIVE HUMIDITY THURSDAY OVER PORTIONS OF NORTHEAST AND CENTRAL OREGON AND SOUTH CENTRAL WASHINGTON... .LOW RELATIVE HUMIDITY DURING THE AFTERNOONS AND EARLY EVENINGS WILL PERSIST THROUGH THURSDAY IN THE COLUMBIA RIVER GORGE...THE EAST SLOPES OF THE NORTHERN OREGON AND SOUTHERN WASHINGTON CASCADES...AND IN THE COLUMBIA BASIN. WINDS WILL CONTINUE TO INCREASE IN AND NEAR THE COLUMBIA RIVER GORGE THIS AFTERNOON AND EVENING. THESE WINDS WILL SPREAD EAST OVER NORTHEAST AND CENTRAL OREGON...AND SOUTH CENTRAL WASHINGTON THURSDAY. ORZ610-630-631-WAZ631-675-100545- /O.EXB.KPDT.FW.W.0003.080710T1900Z-080711T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 244 PM PDT WED JUL 9 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONES 610...630...631 AND 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR THURSDAY AFTERNOON AND EARLY EVENING IN PORTIONS OF NORTH CENTRAL AND CENTRAL OREGON... AND SOUTH CENTRAL WASHINGTON. WINDS WILL ALSO INCREASE THURSDAY IN THESE AREAS TO 15 TO 25 MPH. THE COMBINATION OF THESE WINDS AND THE LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ609-WAZ609-100545- /O.CON.KPDT.FW.W.0003.000000T0000Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 244 PM PDT WED JUL 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONE 609... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY. RELATIVE HUMIDITY IN THE TEENS WILL CONTINUE TO OCCUR TODAY AND WILL OCCUR AGAIN THURSDAY IN AND NEAR THE COLUMBIA RIVER GORGE. WINDS WILL RANGE BETWEEN 15 AND 25 MPH THROUGH EARLY THURSDAY EVENING. THE HIGHEST WIND WILL BE IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THURSDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 100434 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 934 PM PDT WED JUL 9 2008 ...WIND AND LOW RELATIVE HUMIDITY THURSDAY OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON AND SOUTH CENTRAL WASHINGTON... .THE RELATIVE HUMIDITY WILL DECREASE AND THE WINDS WILL INCREASE THURSDAY AFTERNOON AND EARLY EVENING IN THE COLUMBIA RIVER GORGE...THE EAST SLOPES OF THE NORTHERN OREGON AND SOUTHERN WASHINGTON CASCADES...AND IN THE COLUMBIA BASIN. ORZ609-WAZ609-101700- /O.CON.KPDT.FW.W.0003.000000T0000Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 934 PM PDT WED JUL 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONE 609... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR AGAIN THURSDAY IN AND NEAR THE COLUMBIA RIVER GORGE. WINDS WILL RANGE BETWEEN 15 AND 25 MPH THROUGH EARLY THURSDAY EVENING. THE HIGHEST WIND WILL BE IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THURSDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ610-630-631-WAZ631-675-101700- /O.CON.KPDT.FW.W.0003.080710T1900Z-080711T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 934 PM PDT WED JUL 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONES 610...630...631...AND 675... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR THURSDAY AFTERNOON AND EARLY EVENING IN PORTIONS OF NORTH CENTRAL AND CENTRAL OREGON... AND SOUTH CENTRAL WASHINGTON. WINDS WILL ALSO INCREASE THURSDAY IN THESE AREAS TO 15 TO 25 MPH. THE COMBINATION OF THESE WINDS AND THE LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 100900 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 200 AM PDT THU JUL 10 2008 ...WIND AND LOW RELATIVE HUMIDITY THURSDAY OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON AND SOUTH CENTRAL WASHINGTON... .THE RELATIVE HUMIDITY WILL DECREASE AND THE WINDS WILL INCREASE THURSDAY AFTERNOON AND EARLY EVENING IN THE COLUMBIA RIVER GORGE...THE EAST SLOPES OF THE NORTHERN OREGON AND SOUTHERN WASHINGTON CASCADES...AND IN THE COLUMBIA BASIN AS WELL AS THE SOUTHERN BLUE AND STRAWBERRY MOUNTAINS AND BAKER VALLEY. ORZ632-638-101700- /O.EXA.KPDT.FW.W.0003.080710T1900Z-080711T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-BAKER VALLEY- 200 AM PDT THU JUL 10 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR THURSDAY AFTERNOON AND EARLY EVENING IN PORTIONS OF THE SOUTHERN BLUE AND STRAWBERRY MOUNTAINS AS WELL AS THE BAKER VALLEY. WINDS WILL ALSO INCREASE THURSDAY IN THESE AREAS TO 15 TO 25 MPH. THE COMBINATION OF THESE WINDS AND THE LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ609-WAZ609-101700- /O.CON.KPDT.FW.W.0003.000000T0000Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 200 AM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR AGAIN THURSDAY IN AND NEAR THE COLUMBIA RIVER GORGE. WINDS WILL RANGE BETWEEN 15 AND 25 MPH THROUGH EARLY THURSDAY EVENING. THE HIGHEST WIND WILL BE IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THURSDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ610-630-631-WAZ631-675-101700- /O.CON.KPDT.FW.W.0003.080710T1900Z-080711T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 200 AM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR THURSDAY AFTERNOON AND EARLY EVENING IN PORTIONS OF NORTH CENTRAL AND CENTRAL OREGON... AND SOUTH CENTRAL WASHINGTON. WINDS WILL ALSO INCREASE THURSDAY IN THESE AREAS TO 15 TO 25 MPH. THE COMBINATION OF THESE WINDS AND THE LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ VP
000 WWUS86 KPDT 101535 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 835 AM PDT THU JUL 10 2008 ...WIND AND LOW RELATIVE HUMIDITY THURSDAY OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON AND SOUTH CENTRAL WASHINGTON... .A DRY COLD FRONT WILL CAUSE WINDS TO INCREASE THIS AFTERNOON AND EARLY THIS EVENING ACROSS PORTIONS OF SOUTHEAST WASHINGTON...AND NORTHEAST AND CENTRAL OREGON. MEANWHILE MINIMUM RELATIVE HUMIDITIES WILL REMAIN LOW AS THE FRONT WILL ONLY BRING IN LIMITED AMOUNTS OF LOW LEVEL MOISTURE. ORZ609-WAZ609-102345- /O.CON.KPDT.FW.W.0003.000000T0000Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 835 AM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONE 609... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR AGAIN TODAY IN AND NEAR THE COLUMBIA RIVER GORGE. WINDS WILL RANGE BETWEEN 15 AND 30 MPH THROUGH EARLY THIS EVENING. THE HIGHEST WIND WILL BE IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ610-630>632-638-WAZ631-675-102345- /O.CON.KPDT.FW.W.0003.080710T1900Z-080711T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-BAKER VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 835 AM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENINGY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONES 610...630...631...632...638 AND 675... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. RELATIVE HUMIDITY IN THE TEENS WILL OCCUR THIS AFTERNOON AND EARLY THIS EVENING IN PORTIONS OF NORTH CENTRAL AND CENTRAL OREGON...AND SOUTH CENTRAL WASHINGTON. WINDS WILL ALSO INCREASE TO 15 TO 25 MPH. THE COMBINATION OF THESE WINDS AND THE LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE LOW ELEVATION AREAS WITH FINE FUELS. THESE AREAS INCLUDE THE COLUMBIA BASIN...BLUE MOUNTAIN FOOTHILLS...THE HIGHWAY 97 CORRIDOR...THE BAKER VALLEY...AND NORTHERN HARNEY COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 102201 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 301 PM PDT THU JUL 10 2008 ...WIND AND LOW RELATIVE HUMIDITY THURSDAY OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON AND SOUTH CENTRAL WASHINGTON... .A DRY COLD FRONT WILL CREATE GUSTY WIND THIS EVENING ACROSS PORTIONS OF SOUTHEAST WASHINGTON...AND NORTHEAST AND CENTRAL OREGON. MEANWHILE MINIMUM RELATIVE HUMIDITIES WILL REMAIN LOW AS THE FRONT WILL ONLY BRING IN LIMITED AMOUNTS OF LOW LEVEL MOISTURE. ORZ609-WAZ609-110300- /O.CON.KPDT.FW.W.0003.000000T0000Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 301 PM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONE 609... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. RELATIVE HUMIDITY IN THE TEENS WILL PERSIST TODAY IN AND NEAR THE COLUMBIA RIVER GORGE. WINDS WILL RANGE BETWEEN 15 AND 30 MPH THROUGH EARLY THIS EVENING. THE HIGHEST WIND WILL BE IN THE COLUMBIA RIVER GORGE. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ610-630>632-638-WAZ631-675-110300- /O.CON.KPDT.FW.W.0003.000000T0000Z-080711T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-BAKER VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 301 PM PDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE ZONES 610...630...631...632...638 AND 675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. RELATIVE HUMIDITY IN THE TEENS WILL CONTINUE ACROSS PORTIONS OF NORTH CENTRAL AND CENTRAL OREGON...AND SOUTH CENTRAL WASHINGTON. WINDS WILL CONTINUE IN THE 15 TO 25 MPH RANGE. THE COMBINATION OF THESE WINDS AND THE LOW RELATIVE HUMIDITIES HAS CREATED CRITICAL FIRE WEATHER CONDITIONS OVER THE LOW ELEVATION AREAS WITH FINE FUELS. THESE AREAS INCLUDE THE COLUMBIA BASIN...BLUE MOUNTAIN FOOTHILLS...THE HIGHWAY 97 CORRIDOR...THE BAKER VALLEY...AND NORTHERN HARNEY COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 110308 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 808 PM PDT THU JUL 10 2008 ...WIND AND LOW RELATIVE HUMIDITY THREAT EASES TONIGHT OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON AND SOUTH CENTRAL WASHINGTON... ORZ609-610-630>632-638-WAZ609-631-675-110415- /O.EXP.KPDT.FW.W.0003.000000T0000Z-080711T0300Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 808 PM PDT THU JUL 10 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. AS TEMPERATURES HAVE COOLED THIS EVENING...RELATIVE HUMIDITIES HAVE RISEN. WINDS HAVE BEGUN DIMINISHING AS WELL AND CRITICAL FIRE WEATHER CONDITIONS HAVE EASED. WHILE A FEW ISOLATED POCKETS ARE AT OR NEAR RED FLAG WARNING CONDITIONS...THESE CONDITIONS ARE NOT EXPECTED TO LAST MUCH LONGER NOR ARE THEY REPRESENTATIVE OF OVERALL CONDITIONS. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 9, 8:35 AM PDT, 8 minutes earlier.
Area forecast discussion, Jul 9, 8:35 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
835 AM PDT WED JUL 9 2008
.UPDATE...CLEAR SKIES AND WINDS UNDER 10 MPH EXCEPT IN THE
KITTITAS VALLEY THIS MORNING. EXPECT WINDS TO INCREASE THIS
AFTERNOON ACROSS THE COLUMBIA RIVER GORGE AND SURROUNDING SLOPES
AS CROSS CASCADE PRESSURE GRADIENTS INCREASE WITH DRY FRONT
CURRENTLY MOVING THROUGH NORTHEAST WASHINGTON. THE FIRE WEATHER
WATCH FOR ZONE 609 (GORGE AND SURROUNDING SLOPES) WILL BE UPGRADED
SHORTLY TO A RED FLAG WARNING. THIS FRONT IS ALREADY CREATING
HIGHER WINDS IN THE KITTITAS VALLEY. EXPECT THE WINDS IN THE
KITTITAS VALLEY TO INCREASE MORE THIS AFTERNOON AS WELL. THESE
TRENDS REFLECTED IN CURRENT FORECAST AND NO UPDATE IS EXPECTED.
COONFIELD
&&
.AVIATION...VFR CONDITIONS WILL PERSIST FOR THE NEXT 24 HOURS
ACROSS ALL TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 230 AM PDT WED JUL 9 2008/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...A BROAD HIGH PRESSURE
RIDGE WILL PERSIST TODAY OVER THE REGION...HOWEVER IT WILL BE
WEAKENING AS THE DAY PROGRESSES. THE FLOW WILL THEN BECOME WEST TO
NORTHWEST TONIGHT...AND THEN CYCLONIC ON THURSDAY AS A WAVE IN THE
FLOW MOVES ACROSS NORTHERN WASHINGTON STATE AND SOUTHERN BC. THIS
WAVE WILL HAVE VERY LITTLE IF ANY MOISTURE...HOWEVER A STRONG 120 KT
JET STREAM WILL SAG OVER THE PACIFIC NORTHWEST BY THURSDAY
AFTERNOON. THE ATMOSPHERIC MIXING COMBINED WITH DECREASING STABILITY
WILL ALLOW SOME OF THOSE WINDS TO MIX DOWN TO THE SURFACE THURSDAY
AFTERNOON AND EVENING. THIS WILL CAUSE BREEZY TO WINDY CONDITIONS TO
DEVELOP IN MOST AREAS OF THE CWA. THE STRONGEST WINDS WILL BE OVER
THE CASCADE PASSES/EAST SLOPES AS WELL AS IN THE EASTERN COLUMBIA
RIVER GORGE...THE WESTERN LOWER COLUMBIA BASIN AND THE KITTITAS
VALLEY. WIND GUSTS ARE EXPECTED TO REACH AT LEAST 30 TO 40 KTS IN
THE KITTITAS VALLEY AND IN THE EASTERN COLUMBIA GORGE. THIS IS JUST
UNDER ADVISORY CRITERIA. WHILE THE POSSIBILITY EXISTS FOR WIND
ADVISORY TYPE WINDS IN THESE AREAS WILL HOLD OFF ON ANY ISSUANCE OF
A WIND ADVISORY FOR NOW AND WAIT FOR BETTER CONFIDENCE WITH ANOTHER
MODEL RUN OR TWO. TODAY WILL BE THE WARMEST DAY OF THE WEEK AND THEN
A COOLING TREND WILL BEGIN ON THURSDAY AND CONTINUE THROUGH THE REST
OF THE WEEK BEHIND A COLD FRONT WHICH WILL ALSO MOVE ACROSS THE
REGION ON THURSDAY. 88
LONG TERM...FRIDAY THROUGH TUESDAY...A RIDGE OF HIGH PRESSURE WILL
INFLUENCE THE AREAS WEATHER THIS FRIDAY AND CONTINUE INTO THIS
WEEKEND WITH A WARMING TREND EXPECTED TO RETURN. BY THIS WEEKEND
AFTERNOON TEMPS WILL CLIMB AGAIN INTO THE 90S. A DISTURBANCE ALONG
WITH A DRY COOL FRONT SHUD DRIFT ACROSS THE REGION MONDAY AND HIGH
TEMPS WILL BE SEVERAL DEGREES COOLER INTO TUESDAY.
FIRE WEATHER...THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES...
DEVELOPING BREEZY TO WINDY CONDITIONS AND DRY FUELS WILL CREATE A
STRONG POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS BEGINNING
THIS AFTERNOON AND PERSISTING THROUGH THROUGH THURSDAY EVENING. A
FIRE WEATHER WATCH FOR LOW RH AND WINDS FOR THE COLUMBIA RIVER
GORGE AND SURROUNDING SLOPES (FWZ 609) WILL REMAIN IN EFFECT FOR
THE PERIOD FROM THIS AFTERNOON THROUGH THURSDAY EVENING. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 96 64 89 56 / 0 0 0 0
ALW 96 66 88 58 / 0 0 0 0
PSC 99 61 92 53 / 0 0 0 0
YKM 96 61 89 53 / 0 0 0 0
HRI 99 64 91 56 / 0 0 0 0
ELN 93 63 84 55 / 0 0 0 0
RDM 97 53 89 45 / 0 0 0 0
LGD 94 57 88 49 / 0 0 0 0
GCD 95 58 90 50 / 0 0 0 0
DLS 97 67 88 59 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 2 PM PDT THIS AFTERNOON THROUGH 8 PM
THURSDAY FOR ORZ609.
WA...RED FLAG WARNING FROM 2 PM PDT THIS AFTERNOON THROUGH 8 PM
THURSDAY FOR WAZ609.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/82/82Hazardous weather outlook, Jul 9, 5:30 AM PDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
530 AM PDT WED JUL 9 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-101215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
530 AM PDT WED JUL 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FIRE WEATHER WATCH
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
VERY WARM AND DRY CONDITIONS WILL COMBINE WITH INCREASING WINDS BY
THIS AFTERNOON WITH DRY FUELS TO CREATE A STRONG POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS THEREFORE
IN EFFECT BEGINNING THIS AFTERNOON FOR WINDS AND LOW RELATIVE
HUMIDITY FOR THE EASTERN COLUMBIA RIVER GORGE AND SURROUNDING
SLOPES. PLEASE SEE NWS PRODUCT PDXRFWPDT FOR MORE DETAILS. IF AND
WHEN RED FLAG CONDITIONS BECOME CERTAIN A RED FLAG WARNING WILL BE
ISSUED. ELSEWHERE VERY WARM AND DRY CONDITIONS WILL PREVAIL TODAY
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FIRE WEATHER WATCH THURSDAY
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON
A FIRE WEATHER WATCH IS IN EFFECT THROUGH THURSDAY EVENING FOR LOW
RELATIVE HUMIDITY AND WINDY CONDITIONS FOR THE EASTERN COLUMBIA
RIVER GORGE AND SURROUNDING SLOPES AS A WEATHER DISTURBANCE MOVES
ACROSS THE REGION. SLIGHTLY COOLER TEMPERATURES WITH CONTINUED DRY
WEATHER WILL THEN PREVAIL FROM FRIDAY THROUGH THE WEEKEND AND INTO
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:34 PM PDT | Wind Advisory | PDT | Benton, Franklin, Kittitas, Klickitat, Walla Walla, Yakima | 31 hr |
Nearby
Red Flag Warnings in Washington, 2008Red Flag Warnings in Oregon, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.